Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 16, 2017, 2:19 PM MST. It took effect at Nov 17, 2017, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2017, 2:19 PM MST (21:19 UTC)
- In effect from
- Nov 17, 2017, 10:00 AM MST
- Expired
- Nov 17, 2017, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
844 WWUS85 KABQ 162119 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 219 PM MST Thu Nov 16 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM FRIDAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A deepening lee side trough will contribute to strong downslope winds on Friday across portions of eastern New Mexico, forecast to develop ahead of an approaching cold front. High temperatures will climb well above normal, with new daily record highs possible. The combination of strong winds, low humidity and unusually warm conditions will lead to several hours of critical fire weather conditions on Friday. NMZ108-171400- /O.UPG.KABQ.FW.A.0032.171117T1700Z-171118T0100Z/ /O.NEW.KABQ.FW.W.0034.171117T1700Z-171118T0100Z/ East Central Plains- 219 PM MST Thu Nov 16 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Critical fire conditions will develop over the East Central Plains late Friday morning, peaking mid- afternoon, diminishing through sunset Friday. * 20 FOOT WINDS...West 20 to 30 mph with occasional gusts to near 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
022 WWUS85 KABQ 171316 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 616 AM MST Fri Nov 17 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM TODAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A deepening lee side trough will contribute to strong downslope winds today across portions of eastern New Mexico, forecast to develop ahead of an approaching cold front. High temperatures will climb well above normal, with new daily record highs possible. The combination of strong winds, low humidity and unusually warm conditions will lead to several hours of critical fire weather conditions. NMZ108-180100- /O.CON.KABQ.FW.W.0034.171117T1700Z-171118T0100Z/ East Central Plains- 616 AM MST Fri Nov 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * AREA AND TIMING...Critical fire conditions will develop over the East Central Plains late this morning, peaking mid-afternoon, then diminish through sunset. * 20 FOOT WINDS...West 20 to 30 mph with occasional gusts to near 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 16, 10:35 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 16, 10:35 AM MST, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1035 AM MST Thu Nov 16 2017 .AVIATION... 18Z TAF CYCLE MVFR/IFR cigs have cleared out of the southeast and KROW this morning and are not expected to return. Breezy westerly winds will make their debut across eastern NM this afternoon with gusts up to 30kts at KLVS, and up to 20-25kts at KGUP, KSAF and KTCC. Westerly winds pick up in strength Friday as an approaching trough gets closer to NM. Windy conditions are expected to start around late morning Friday near the end of the current TAF cycle. A few light showers will also be possible across the northern mtns Fri morning. 24 && .PREV DISCUSSION...233 AM MST Thu Nov 16 2017... .SYNOPSIS... West winds will be on the increase today as a Pacific storm moves into the Pacific Northwest. Strong west winds are expected across much of the area Friday afternoon but particularly along and east of the central mountain chain. A cold front will sweep from northwest to southeast across the state Friday afternoon with another reinforcing front Friday night. Scattered showers and high mountain snow showers will accompany the front as it moves through the northern mountains Friday into Friday night. A few inches of snow accumulation is likely across the higher peaks of the Tusas and Sangre de Cristo mountains. Much cooler temperatures will result areawide over the weekend. && .DISCUSSION... Low clouds with patchy fog starting to develop across the southeast plains early this morning. Expect this area to expand nwwd during the early morning, dissipating gradually during the late morning hours. West winds will be on the increase today ahead of an upper level trough moving ashore over the PACNW. Winds increase further on Friday with the potential for strong to high winds from northern and eastern Sangres and Raton/Johnson/Bartlett mesas including Raton Pass. Left high wind watch as is for now. Expecting that much of the area east of the central mountain chain along and north of I-40 will need a wind advisory Friday afternoon. West winds (downsloping) and warm temps aloft will lead to near record or record temperatures across the eastern half of the state Friday afternoon. Latest NAM and GFS to some extent progging slightly higher QPF amounts for the Tusas mountains and northern and central Sangres. Came up with 3-6" snow amounts for locations above about 9K feet in the Tusas Mountains along and north of U.S. Hwy 64 between Tierra Amarilla and Tres Piedras. These snow amounts are localized and not expected to have much impact to travel given the warm ground of late. An inch or two of snow accumulation is possible in the higher peaks of Sangres by sunrise Saturday. A much cooler airmass settles in over the region for the weekend with high temperatures dropping to near or slight below seasonal average Saturday, warming somewhat across western NM Sunday. Bone dry airmass along with light winds will combine to allow temperatures to plummet Saturday night. Latest temperature guidance did not change so kept the forecast low at the ABQ Sunport at 30F, two days prior to the all-time record late date. GFS and ECWMF now pretty similar for early next week, bringing a weak upper trough through NM on northwest flow aloft Monday and Monday night. ECWMF generates some puny QPF across the far northwest Monday night and little else. Both models have dry northwest flow aloft for Thanksgiving Day along with temperatures above average. ECWMF brings a closed low through northern NM during the Thanksgiving weekend. GFS is slow but quite similar with the overall North Pacific/North American pattern. 33 && .FIRE WEATHER... A warming trend will continue into Friday in advance of a strong cold front. Well above normal temperatures are forecast today and Friday, especially across the Eastern Plains on Friday where a few locales may set new daily record highs. A lee side trough will deepen in response to an approaching upper level trough and associated cold front, with the strongest winds on Friday when windy to very windy conditions are forecast. A few hours of elevated fire weather conditions are expected this afternoon across portions of the East Central Highlands/Plains, but Friday will definitely be the more impactful day. Will go with a Fire Weather Watch for the East Central Plains Friday, where several hours of critical conditions are likely. Windy conditions will continue into Friday evening, but much colder conditions will follow into Saturday morning behind the front. The cool-down will be relatively short-lived, with a new warming trend beginning Sunday. Vent rates will take a dive behind the front and generally be poor/fair, then will be slow to improve next week as pressure heights increase over the region thanks to a dominant upper high center forecast to anchor over the Baja Peninsula. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for the following zones... NMZ108. High Wind Watch from 8 PM MST this evening through Friday afternoon for the following zones... NMZ513-515-527. &&
Hazardous weather outlook, Nov 16, 2:52 AM MST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 252 AM MST Thu Nov 16 2017 NMZ501>540-171000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 252 AM MST Thu Nov 16 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to possibly damaging west winds will likely develop on Friday, ahead of a Pacific cold front. The strongest winds are forecast along and east of the central mountain chain Friday afternoon. Wind gusts to 60 mph will be possible from the Sangre de Cristo mountain crest east across the northeast highlands. Strong west winds are also likely across the eastern plains along and north of I-40. Additionally, several inches of accumulation is possible in the Tusas Mountains above about 9000 feet Friday night with travel impact expected to remain low given warm temperatures of late. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 01
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:42 AM MST | Fire Weather Watch | ABQ | 12 hr | |
| Nov 16, 2:14 PM MST | High Wind Warning | ABQ | 39 hr | |
| Nov 16, 2:14 PM MST | Wind Advisory | ABQ | 39 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.